Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 122, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2021, 6:12 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 6:12 PM CDT (23:12 UTC)
- Expired
- Apr 27, 2021, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 39 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -759 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WUUS54 KOUN 272312
SVROUN
OKC031-033-141-280000-
/O.NEW.KOUN.SV.W.0122.210427T2312Z-210428T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
612 PM CDT Tue Apr 27 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Comanche County in southwestern Oklahoma...
Northwestern Cotton County in southwestern Oklahoma...
East central Tillman County in southwestern Oklahoma...
* Until 700 PM CDT.
* At 612 PM CDT, a severe thunderstorm was located 4 miles southeast
of Chattanooga, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawton, Geronimo, Chattanooga, Faxon, southern Fort Sill and Hulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 9861 3424 9871 3439 9876 3469 9842
3449 9821
TIME...MOT...LOC 2312Z 228DEG 19KT 3437 9862
HAIL...1.00IN
WIND...60MPH
$$
JT3 follow-up statements
955
WWUS54 KOUN 272337
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
637 PM CDT Tue Apr 27 2021
OKC141-272345-
/O.CAN.KOUN.SV.W.0122.000000T0000Z-210428T0000Z/
Tillman OK-
637 PM CDT Tue Apr 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TILLMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning in eastern
Tillman County has moved into Comanche County. Therefore, the severe
thunderstorm warning has been cancelled for eastern Tillman County.
However, another severe storm located near Vernon, Texas will move
northeast into Tillman County and a severe thunderstorm warning
remains in effect for central and western Tillman County.
LAT...LON 3435 9861 3440 9866 3448 9866 3469 9842
3449 9821 3432 9850
TIME...MOT...LOC 2335Z 221DEG 20KT 3447 9851
$$
OKC031-033-280000-
/O.CON.KOUN.SV.W.0122.000000T0000Z-210428T0000Z/
Comanche OK-Cotton OK-
637 PM CDT Tue Apr 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN COMANCHE AND NORTHWESTERN COTTON COUNTIES...
At 635 PM CDT, a severe thunderstorm was located near Faxon, moving
northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lawton, Geronimo, Chattanooga, Faxon, southern Fort Sill and Hulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3435 9861 3440 9866 3448 9866 3469 9842
3449 9821 3432 9850
TIME...MOT...LOC 2335Z 221DEG 20KT 3447 9851
HAIL...1.50IN
WIND...60MPH
$$
JT393
WWUS54 KOUN 272349
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
649 PM CDT Tue Apr 27 2021
OKC031-033-280000-
/O.CON.KOUN.SV.W.0122.000000T0000Z-210428T0000Z/
Comanche OK-Cotton OK-
649 PM CDT Tue Apr 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTH CENTRAL COMANCHE AND NORTHWESTERN COTTON COUNTIES...
At 648 PM CDT, a severe thunderstorm was located 5 miles southwest of
Lawton, moving north-northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lawton, Faxon and southern Fort Sill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 9860 3450 9864 3469 9842 3456 9830
3440 9852
TIME...MOT...LOC 2348Z 212DEG 18KT 3454 9848
HAIL...1.00IN
WIND...60MPH
$$
JT214
WWUS54 KOUN 280000
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
700 PM CDT Tue Apr 27 2021
OKC031-033-280010-
/O.EXP.KOUN.SV.W.0122.000000T0000Z-210428T0000Z/
Comanche OK-Cotton OK-
700 PM CDT Tue Apr 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COMANCHE AND
NORTHWESTERN COTTON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been allowed to expire. However
small hail is still possible with this thunderstorm.
LAT...LON 3443 9860 3450 9864 3469 9842 3456 9830
3440 9852
TIME...MOT...LOC 0000Z 228DEG 19KT 3458 9843
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:08 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 27, 3:08 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
308 PM CDT Tue Apr 27 2021
...New LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021
Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021
The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.
The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.
The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.
CmS
&&
.AVIATION...
(18Z TAFS)
Issued at 1153 AM CDT Tue Apr 27 2021
Stratus with MVFR ceilings have moved up over KOUN, KOKC and KPNC
and is at least in the KSWO area. These ceilings may lift into the
VFR category for a while later this afternoon and this evening,
but MVFR (and potentially IFR) ceilings will become more
widespread again overnight tonight and likely affect the entire
area. Meanwhile, scattered thunderstorms are expected to develop
this afternoon and become more widespread this evening and
overnight with MVFR to locally IFR conditions as well as the
potential for hail, strong surface winds and heavy rainfall.
&&
.UPPER AIR...
Issued at 244 PM CDT Tue Apr 27 2021
An Upper Air flight is planned for 00Z this evening, weather
permitting.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 64 75 56 70 / 70 80 60 20
Hobart OK 62 78 53 71 / 70 70 40 20
Wichita Falls TX 67 79 57 71 / 70 80 50 30
Gage OK 56 75 48 71 / 30 40 40 10
Ponca City OK 64 77 55 72 / 70 80 60 20
Durant OK 67 79 61 72 / 50 80 90 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 6 PM CDT this evening through Thursday morning
for OKZ008-013-019-020-023>032-038>048-050>052.
TX...Flood Watch from 6 PM CDT this evening through Thursday morning
for TXZ086-089-090.
&&
SHORT TERM...26
LONG TERM....23
AVIATION...26Hazardous weather outlook, Apr 27, 12:41 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Tue Apr 27 2021 OKZ004>048-050>052-TXZ083>090-281130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Tue Apr 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Severe thunderstorms are possible this afternoon into tonight. A Slight Risk covers most of Oklahoma and all of western north Texas. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. The greatest risk for severe weather will be late afternoon into the early evening. .Heavy Rainfall and Flooding... Heavy rainfall with the potential for flooding is possible tonight. .Fire Weather... Elevated fire weather conditions are possible across northwest Oklahoma late morning into this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a Slight Risk of thunderstorms south of line from near Woodward, to Enid, and to Stillwater. Thunderstorms are forecast to exit to the east Wednesday morning with additional thunderstorms expected to redevelop by the afternoon. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. Thunderstorms should exit the area early Thursday morning. .Heavy Rainfall and Flooding... Heavy rainfall and flooding will continue to be a hazard on Wednesday into early Thursday. During this period, the greatest risk for flooding will be across southeast and south central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 27, 4:07 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
407 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 W TRUSCOTT 33.75N 99.86W
04/27/2021 E60 MPH KNOX TX CO-OP OBSERVER
&&Local storm report, Apr 27, 4:14 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FUNNEL CLOUD 7 NNW GILLILAND 33.82N 99.72W
04/27/2021 FOARD TX PUBLIC
TWEET WAS SENT TO US VIA NWS CHAT. PICTURE
WAS HARD TO DECIPHER WHETHER THE FUNNEL WAS
ON THE GROUND OR NOT.
&&
RCBLocal storm report, Apr 27, 4:20 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 2 SE TRUSCOTT 33.73N 99.79W
04/27/2021 M69 MPH KNOX TX MESONET
&&
RCBLocal storm report, Apr 27, 4:25 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 W TRUSCOTT 33.75N 99.86W
04/27/2021 M3.00 INCH KNOX TX CO-OP OBSERVER
CORRECTS PREVIOUS HAIL REPORT FROM 3 W
TRUSCOTT. PICTURE WAS SENT IN OF 3 INCH
HAIL.
&&
RCBLocal storm report, Apr 27, 4:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 WNW GRAYBACK 34.01N 99.22W
04/27/2021 E1.00 INCH WILBARGER TX TRAINED SPOTTER
&&
RCBSpecial weather statement, Apr 27, 5:50 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
550 PM CDT Tue Apr 27 2021
OKZ037-TXZ083>085-272315-
Tillman OK-Foard TX-Wilbarger TX-Hardeman TX-
550 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR western Tillman...east central
Foard...northwestern Wilbarger and southeastern Hardeman Counties
Until 615 PM CDT...
AT 549 PM CDT, a strong thunderstorm was located near Lockett, moving
northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3438 9927 3437 9924 3434 9923 3434 9919
3437 9920 3437 9922 3439 9921 3439 9923
3441 9924 3458 9905 3440 9881 3401 9938
3394 9957 3406 9963
TIME...MOT...LOC 2249Z 223DEG 51KT 3413 9935
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:08 AM CDT | Flood Watch | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 23 more | 40 hr |
| Apr 27, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 45 min |
| Apr 27, 5:50 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| Apr 27, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 44 min |
| Apr 27, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.